27 January 2009

ADHD Drugs and Hallucinations

.
An FDA study of 50 independent clinical trials has found a link between ADHD medications and hallucinations in children. About 2 percent of the children tested suffered from hallucinations, most of which were thoughts of creepy crawlies on the body. It appears that children under 10 years of age were more susceptible to this than were the older children. The study has been published in the journal Pediatrics.

This is why every psychiatrist and parent should carefully monitor a child when starting a new medication that affects the brain. Hopefully your child will be in the lucky 98 percent like my daughter was. If your child suffers any negative side affects, then it's time to contact the doctor right away and try something else.
,
,

3 comments:

Anonymous said...

My son tried several different meds for ADHD. On one of them he had hallucinations of bats everywhere and blood on his hands. I have never been so scared in my life. We kept trying different meds and finally we found one that worked. He is doing so much better now with the right meds.

Liz said...

Anonymous - thanks for sharing. So glad you didn't give up and finally found the right medication! Hugs to you and your son!!!!!!!!!

Anonymous said...

Hmmmm..... I have ADHD and have been taking meds for years. I get the feeling of things crawling on me quite often yet there is nothing there, but I never mention it. Maybe I should next time I am at the doctor.

google979bb8f3ebd53c81.html